Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 62, NWS Shreveport, LA

March 25, 20125 counties in Texas

NWS Shreveport, LA issued this river flood warning at Mar 25, 2012, 9:01 AM CDT for 5 counties in Texas. It took effect at Mar 28, 2012, 7:00 AM CDT. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
Mar 25, 2012, 9:01 AM CDT (14:01 UTC)
In effect from
Mar 28, 2012, 7:00 AM CDT
Expired
Mar 30, 2012, 7:00 PM CDT
In force
60 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX

The radar

The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Diboll (DIBT2). The gauge peaked at 11.94 ft at Mar 24, 2012, 9:00 AM CDT.

actionminormoderate101214161803/2503/2603/2703/2803/2903/3003/3104/01
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WGUS44 KSHV 251401
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CDT SUN MAR 25 2012

TXC005-225-373-455-457-261401-
/O.NEW.KSHV.FL.W.0062.120328T1200Z-120331T0000Z/
/DIBT2.1.ER.120328T1200Z.120328T1200Z.120330T0600Z.NO/
901 AM CDT SUN MAR 25 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NECHES RIVER NEAR DIBOLL.
* FROM WEDNESDAY MORNING TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:15 AM SUNDAY THE STAGE WAS 11.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  WEDNESDAY MORNING.
* IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING OCCURS.

&&
 
LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$
2 follow-up statements
763 
WGUS84 KSHV 260031
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT SUN MAR 25 2012

TXC001-073-225-270031-
/O.CON.KSHV.FL.W.0061.000000T0000Z-000000T0000Z/
/NCST2.1.ER.000000T0000Z.120327T0000Z.000000T0000Z.NO/
731 PM CDT SUN MAR 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE NECHES RIVER NEAR NECHES.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:30 PM SUNDAY THE STAGE WAS 14.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY 
  MONDAY EVENING THEN BEGIN FALLING.

&&
 
LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

TXC001-073-225-455-270031-
/O.CON.KSHV.FL.W.0059.000000T0000Z-120328T1800Z/
/ATOT2.1.ER.000000T0000Z.120326T0600Z.120327T0600Z.NO/
731 PM CDT SUN MAR 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE NECHES RIVER NEAR ALTO.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM SUNDAY THE STAGE WAS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY 
  EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY TUESDAY MORNING.

&&
 
LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

TXC005-225-373-455-457-270031-
/O.CON.KSHV.FL.W.0062.120328T1200Z-120331T0000Z/
/DIBT2.1.ER.120328T1200Z.120328T1200Z.120330T0600Z.NO/
731 PM CDT SUN MAR 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE NECHES RIVER NEAR DIBOLL.
* FROM WEDNESDAY MORNING TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7:15 PM SUNDAY THE STAGE WAS 11.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  WEDNESDAY MORNING.

&&
 
LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$
755 
WGUS84 KSHV 261525
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CDT MON MAR 26 2012

TXC001-073-225-271525-
/O.CON.KSHV.FL.W.0061.000000T0000Z-000000T0000Z/
/NCST2.1.ER.000000T0000Z.120327T0600Z.000000T0000Z.NO/
1025 AM CDT MON MAR 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE NECHES RIVER NEAR NECHES TEXAS.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM MONDAY THE STAGE WAS 14.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY 
  AFTER MIDNIGHT TOMORROW THEN BEGIN FALLING.

&&
 
LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

TXC001-073-225-455-271525-
/O.EXT.KSHV.FL.W.0059.000000T0000Z-120328T2100Z/
/ATOT2.1.ER.000000T0000Z.120326T1230Z.120327T0900Z.NO/
1025 AM CDT MON MAR 26 2012

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE NECHES RIVER NEAR ALTO TEXAS.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM MONDAY THE STAGE WAS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW.

&&
 
LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

TXC005-225-373-455-457-261555-
/O.CAN.KSHV.FL.W.0062.000000T0000Z-120331T0000Z/
/DIBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 AM CDT MON MAR 26 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE NECHES RIVER NEAR DIBOLL TEXAS.
* AT  9:15 AM MONDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 12 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.8 FEET AND 
  WILL CONTINUE TO FALL THROUGH THIS WEEK.

&&
 
LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 25, 3:16 AM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Mar 25, 3:16 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 AM CDT SUN MAR 25 2012

.DISCUSSION...
THE FORECAST REMAINS LARGELY UNCHANGED THROUGH THE SHORT TERM...AS STOUT
UPPER RIDGING IN PLACE OVER THE CNTRL AND SRN PLAINS WILL BEGIN TO
SHIFT E ACROSS THE NATION/S MIDSECTION LATE TONIGHT/MONDAY...BEFORE
SLOWLY BREAKING DOWN TUESDAY MORNING AS THE CLOSED LOW OFF THE CA
COAST THIS MORNING...EJECTS NE AND OPENS OVER THE GREAT BASIN
MONDAY...AND INTO THE NRN PLAINS MONDAY NIGHT. RIDGING AT THE SFC
EXTENDING FROM CNTRL OK INTO LA THIS MORNING WILL PERSIST THROUGH MUCH
OF THE DAY...BEFORE SHIFTING INTO THE MS VALLEY MONDAY. THUS...A LIGHT
NNW FLOW TODAY WILL BECOME MORE ERLY MONDAY...EXCEPT SERLY OVER E TX.
LARGE DIURNAL SWINGS IN TEMPERATURES ARE EXPECTED TODAY AND MONDAY
WITH THE SFC RIDGE CENTERED OVERHEAD GIVEN THE VERY DRY AIR MASS IN
PLACE. ONLY SUBTLE FLY IN THE OINTMENT THOUGH IS THE FACT THAT THE
SHORT TERM PROGS ARE TRYING TO BRING IN A SCT CU FIELD INTO SW
AR/NCNTRL LA THIS AFTERNOON...SPREADING W ACROSS THE REMAINDER OF THE
AREA MONDAY AS THE RIDGE CENTER SHIFTS FARTHER SE. DESPITE THIS
INCREASED CU FIELD...MAX TEMPS WILL REMAIN MUCH ABOVE NORMAL THROUGH
MUCH OF THIS WEEK...EVEN AS THE BNDRY LYR BEGINS TO MOISTEN TUESDAY IN
RESPONSE TO A RETURN SERLY LOW LEVEL FLOW.

EVEN WITH THE SUPPRESSION OF THE LARGE SCALE RIDGE ACROSS THE
NATION/S MIDSECTION TUESDAY...FLAT RIDGING WILL PERSIST ACROSS THE
GULF COAST THROUGH LATE WEEK...MAINTAINING THE DRY CONDITIONS IN
PLACE. THE MEDIUM RANGE PROGS HAVE SLOWED THE NEXT DEVELOPING
SHORTWAVE BY LATE WEEK...WHICH WILL ORIGINATE W OF THE TX BIG BEND
REGION OVER NRN MX...BEFORE DRIFTING NE INTO SW TX THURSDAY...AND INTO
NCNTRL TX FRIDAY. STILL SOME SUBTLE TIMING DIFFERENCES THOUGH AMONGST
THE PROGS WITH THIS NEXT DISTURBANCE AS IT TRAVERSES THE REGION...WITH
THE ECMWF MORE PROGRESSIVE WITH THIS SHORTWAVE OVER THE REGION FRIDAY
AFTERNOON/NIGHT. THIS APPEARS LARGELY DUE TO THE WEAKER DOWNSTREAM
RIDGE E OF THE MS RIVER...WITH THE 00Z GFS/CANADIAN A BIT SLOWER WITH
A STRONGER RIDGE IN PLACE. HAVE SIDED WITH A SLOWER SOLUTION...TAKING
OUT POPS THURSDAY NIGHT BUT KEEPING SLIGHT CHANCE POPS AREAWIDE
FRIDAY...AND INCREASING POPS TO LOW CHANCE FRIDAY NIGHT/SATURDAY WITH
THE TROUGH PASSAGE. CONFIDENCE DIMINISHES GREATLY AFTER THE TROUGH
PASSAGE NEXT WEEKEND...AS MODEL SOLUTIONS DIVERGE SIGNIFICANTLY WITH
THE GFS DEVELOPING LONGWAVE TROUGH ACROSS THE W...AND THE ECMWF
DEVELOPING SHARP TROUGHING OVER THE PLAINS SATURDAY...BEFORE CLOSING A
LOW OFF OVER THE MID SOUTH/TN VALLEY LATE NEXT WEEKEND...A STARK
CHANGE FROM EARLIER MODEL RUNS. MAX TEMPS THROUGH MUCH OF THE EXTENDED
WILL BE PRIMARILY BASED ON PERSISTENCE...WITH A GRADUAL MODIFICATION
TO MIN TEMPS COMMENCING EARLY IN THE NEW WORK WEEK.

PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
SFC RIDGE REMAINS DIRECTLY OVERHEAD...WITH NW FLOW ALOFT CONTINUING
AS THE UPPER RIDGE REMAINS CENTERED OVER CENTRAL TX. AS A
RESULT...OVERNIGHT WINDS CALM AREAWIDE...AND EXPECTED TO REMAIN
VARIABLE TO LIGHT NORTH DURG THE DAY SUNDAY. VFR SKC CONDITIONS ALSO
EXPECTED AREAWIDE...WITH ONLY EXCEPTION BEING ISOLD TO SCATTERED
AFTN CUMULUS DEVELOPMENT AROUND 850 MB...MAINLY TO THE EAST AT KELD
AND KMLU TERMINALS...WHERE NW FLOW ALOFT A BIT STRONGER. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  56  85  60  84 /   0   0   0   0   5
MLU  81  56  82  57  84 /   0   0   0   0   5
DEQ  82  52  82  55  81 /   0   0   0   0   5
TXK  81  56  83  59  83 /   0   0   0   0   5
ELD  82  54  83  55  84 /   0   0   0   0   5
TYR  83  56  83  59  83 /   0   0   0   0   5
GGG  83  54  83  58  83 /   0   0   0   0   5
LFK  84  54  85  57  84 /   0   0   0   0   5

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/07
Hazardous weather outlook, Mar 25, 5:46 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 AM CDT SUN MAR 25 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
546 AM CDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.